MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureteroscopic lithotripsy (ursl) procedure, the physician implanted a universa soft ureteral stent and discovered the portion of the stent in the bladder was cracked.The cracked stent was discovered with a cystoscope after it was implanted it into patient¿s ureter.The physician left the stent inside the patient¿s ureter and the procedure was completed.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.The complaint device was not returned for an evaluation.Ten unused devices from the same lot as the complaint device were returned by the customer.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, and specifications.A review of the device history observed no non-conformances that would have caused or contributed to the reported failure mode.A review of complaint history records revealed only the two device; both associated with this customer compliant have been received against lot number 8955363.Visual examination of the returned unused stents did not show any manufacturing anomalies or damage.The tethers were placed correctly inside the stents.The ten returned devices met manufacturing specifications.The complaint device was not returned, 10 unused devices were returned and reviewed.The unused devices were reviewed and no manufacturing anomalies were observed.The definitive cause for the complaint could not be established.Per the quality engineering risk assessment, no additional risk mitigating activity is required at this time.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8073693
Report Number1820334-2018-03378
Device Sequence Number1616371
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)210615(10)8955363
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number8955363
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1